| Model Number |
MH-507 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/12/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was returned to an olympus service center for evaluation and the issue was confirmed.A visual inspection was performed on the received condition.Over fifty (50) percent of the brush bristles were missing from the complained device.The metal portion of the complained device was bent.There were no signs of foreign material, and the green handle appeared normal.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.
Event or Problem Description
It was reported to olympus that during reprocessing, the channel-opening cleaning brush lost bristles.When removing the brush from the packaging, the bristles were messy and a little loose.The brush was passed through the equipment, and it was destroyed.All of the bristles were stuck in the equipment.The brush was one (1) of five (5) in which the same issue occurred.Two (2) of the five (5) brushes were discarded.None of the brushes went through sterilization reprocessing, but rather at the first use, the bristles came out.The sterilization staff knew how to use the brush.It was purchased for a long time.There was no new staff or changes in the process.The intended procedure was completed.The same device was not used to complete the procedure.No other equipment was replaced.No patient harm reported.This complaint is related to patient identifiers: (b)(6) (model # mh-507, serial number: unknown).(b)(6) (model # mh-507, serial number: unknown).(b)(6) (model # mh-507, serial number: (b)(4)).(b)(6) (model # mh-507, serial number: (b)(4)).
Event or Problem Description
It was reported to olympus that during reprocessing, the channel-opening cleaning brush lost bristles.When removing the brush from the packaging, the bristles were messy and a little loose.The brush was passed through the equipment, and it was destroyed.All of the bristles were stuck in the equipment.The brush was one (1) of five (5) in which the same issue occurred.Four (4) of the five (5) brushes were discarded.None of the brushes went through sterilization reprocessing, but rather at the first use, the bristles came out.The sterilization staff knew how to use the brush.It was purchased for a long time.There was no new staff or changes in the process.The intended procedure was completed.The same device was not used to complete the procedure.No other equipment was replaced.No patient harm reported.This complaint is related to patient identifiers: (b)(6), (model # mh-507, serial number: unknown).(b)(6), (model # mh-507, serial number: unknown).(b)(6), (model # mh-507, serial number: unknown).(b)(6), (model # mh-507, serial number: unknown).
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer¿s investigation and a b5 correction.The device history records for this device were reviewed and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The root cause of the issue could not be conclusively specified.It was confirmed that the brush had lost hair and the shaft was bent.It was likely that this phenomenon was caused by the bending of the shaft, which created a gap in the part where the hair was bundled.Bending of the shaft occurred when an external force was applied to the brush during the first use.Alternatively, it is likely that it was caused by the application of external force during transportation or storage to the facility.The instructions for use (ifu) provides the following guidelines: when inserting the channel-opening cleaning brush (mh-507), the single use channel-opening cleaning brush (maj-1339), or the single use combination cleaning brush (bw-412t) into the suction cylinder, do not forcibly insert the brush beyond the middle of the brush section.Otherwise, the brush may become stuck in the suction cylinder.Corrected data: b5.